MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned pod packing coil (packing coil) confirmed that the embolization coil was detached from its pusher assembly.Further evaluation revealed that the proximal constraint sphere was present on the returned embolization coil, and the embolization coil had offset coil winds.If the packing coil is manipulated against resistance during use, damage such as offset coil winds may occur.The reported kink in the non-penumbra microcatheter may have contributed to resistance during the procedure.The pusher assembly was not returned for evaluation, and therefore the root cause of the embolization coil detaching from its pusher assembly could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior gluteal artery using pod packing coils (packing coils), a non-penumbra coil, and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was highly tortuous and moderately calcified.During the procedure, the physician successfully placed the non-penumbra coil into the target vessel using the microcatheter.While advancing a packing coil in the microcatheter, the physician experienced resistance.Both the microcatheter and the packing coil were then removed from the patient and the physician found that the microcatheter was kinked.Therefore, the microcatheter was no longer used in the procedure.After inserting a second non-penumbra microcatheter of the same type into the patient, the physician attempted to advance the same packing coil into the microcatheter.While advancing the packing coil, it unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached packing coil was removed from the patient, and the coil was then flushed out of the microcatheter.The procedure was completed using four additional packing coils, six non-penumbra coils, and the second microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23840058
Report Number3005168196-2025-00404
Device Sequence Number9835228
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public00814548017662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF00015569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown